Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Charleston, WV

July 26, 20126 counties in West Virginia; Athens County, Meigs County, Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2012, 6:38 PM EDT for 6 counties in West Virginia; Athens County, Meigs County, Washington County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:38 PM EDT (22:38 UTC)
Expired
Jul 26, 2012, 7:15 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Meigs County, OH, Washington County, OH, Calhoun County, WV, Jackson County, WV, Pleasants County, WV, Ritchie County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:00 PM EDTTSTM WND DMGSt. Marys, WVTREE DOWN INTO POWER LINES IN THE TOWN OF ST. MARYS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS51 KRLX 262238
SVRRLX
OHC009-105-167-WVC013-035-073-085-105-107-262315-
/O.NEW.KRLX.SV.W.0145.120726T2238Z-120726T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  WESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  WIRT COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELIZABETH...
  WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  SOUTHEASTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF COOLVILLE...
  EASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF FORKED RUN STATE PARK...
  SOUTHERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF BELPRE...

* UNTIL 715 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTHWEST OF COOLVILLE...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUPPERS PLAINS...WASHINGTON...LUBECK...VIENNA...MINERALWELLS...
  BOAZ...WILLIAMSTOWN...NORTH BEND STATE PARK AND BELMONT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 1
IN OHIO...AND BETWEEN MILE MARKERS 150 AND 186 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 75 MPH WERE REPORTED IN ATHENS OHIO WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3943 8103 3890 8112 3901 8199 3903 8200
      3903 8203 3902 8204 3902 8207 3940 8203
TIME...MOT...LOC 2237Z 270DEG 45KT 3931 8187

$$

50
1 follow-up statement
920 
WWUS51 KRLX 262301
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT THU JUL 26 2012

OHC009-105-167-WVC013-035-073-085-105-107-262315-
/O.CON.KRLX.SV.W.0145.000000T0000Z-120726T2315Z/
ATHENS OH-MEIGS OH-WASHINGTON OH-PLEASANTS WV-JACKSON WV-CALHOUN WV-
WIRT WV-WOOD WV-RITCHIE WV-
701 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN WASHINGTON...EASTERN MEIGS AND EXTREME SOUTHEASTERN
ATHENS COUNTIES IN SOUTHEAST OHIO...AND WESTERN RITCHIE...WOOD...
WIRT...NORTHWESTERN CALHOUN...NORTHERN JACKSON AND PLEASANTS COUNTIES
IN WEST VIRGINIA...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MINERALWELLS...OR 6 MILES SOUTH OF PARKERSBURG...MOVING
EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELIZABETH...WAVERLY...WALKER...GREENCASTLE...LUCILLE...FREEPORT...
CHERRY...WILLOW ISLAND...BELMONT...PETROLEUM...CRESTON...SCHULTZ...
NEWPORT...NUTTER FARM...ST. MARYS...MUNDAY...ANNAMORIAH...
MACFARLAN...BROHARD...PIKE...MAXWELL...NORTH BEND STATE PARK AND
CAIRO

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 1
IN OHIO...AND BETWEEN MILE MARKERS 150 AND 186 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8164 3943 8103 3933 8105 3890 8113
      3896 8159 3900 8192
TIME...MOT...LOC 2301Z 273DEG 48KT 3917 8141

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:35 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jul 26, 1:35 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT THU JUL 26 2012

.SYNOPSIS...
COLD FRONT AFFECTS OUR AREA THIS EVENING...TONIGHT...AND EXITS
LATER IN THE DAY FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
ANOTHER LOW PRESSURE SYSTEM/COLD FRONT PASSES FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE
EASTERN GREAT LAKES WAS EXTENDED SOUTHWEST INTO MICHIGAN...NORTHWEST
OHIO...CENTRAL INDIANA...AND SOUTHERN IL AT 17Z. OUT AHEAD OF THE
FRONT...VERY HOT...MOIST...AND UNSTABLE AIR MASS IN PLACE...WITH
3000+ J/KG CAPE OBSERVED ACROSS REGION. ISOLD CONVECTION IS BEGINNING
TO FIRE UP IN CENTRAL IN AT 17Z...OUT AHEAD OF THE COLD FRONT...AND
WILL SEE AN INCREASE IN CONVECTION AS THE DAY/EVENING PROGRESSES AND
THE FRONTAL BOUNDARY INTERACTS WITH THE UNSTABLE AIRMASS.

COLD FRONT WILL BE VERY SLOW TO MOVE TOWARDS THE CWA...AND WILL BE
SOMEWHERE IN THE VICINITY OF PERRY COUNTY AROUND 00Z. BEST DYNAMICS
STILL CONTINUE TO BE ACROSS SOUTHEAST OHIO ZONES...WITH 40+ KTS OF
0-6KM SHEAR...AND OVERALL UNIDIRECTIONAL FLOW...WHICH WILL SUPPORT A
DAMAGING WIND THREAT PARTICULARLY ACROSS NORTHERN ZONES. SPC HAS
PLACED MUCH OF SOUTHEAST OHIO AND NORTHERN WV ZONES IN A MODERATE
RISK...WITH MUCH OF THE REMAINING PART OF THE CWA EXCEPT FOR
SOUTHWEST VA IN A SLIGHT RISK.

IN ADDITION TO DAMAGING WINDS...HEAVY DOWNPOURS ARE EXPECTED WITH
ANY STORMS AS PW VALUES OBSERVED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST OHIO ZONES ARE 1.5 TO CLOSE TO 2 INCHES. THE
NORTHERN HALF OF THE CWA HAS BEEN HIGHLIGHTED IN A SLIGHT FOR
EXCESSIVE RAINFALL. FOR NOW...AM NOT PLANNING ON ISSUING A FFA...AS
1 HOUR FFG VALUES TEND TO BE OVER 2 INCHES. HOWEVER...IT CANNOT BE
TOTALLY RULED OUT IN ISOLD SPOTS...BUT THINK WITH FAST FLOW...MOST
MAJOR WIDESPREAD ISSUES SHOULD BE AVOIDED. HOWEVER...IF REPETITIVE
STORMS OCCUR...THERE COULD BE WATER ISSUES.

FRONTAL BOUNDARY WILL END UP SOMEWHERE ACROSS SOUTHEAST OHIO AROUND
09Z...AND ACROSS CENTRAL PART OF THE CWA LATE TONIGHT/TOMORROW
MORNING...WITH SCATTERED SHOWERS AND STORMS
CONTINUING...ALTHOUGH...NOT EXPECTED TO BE AS STRONG AS EARLIER IN
THE NIGHT DUE TO TIMING AND NOT QUITE AS STRONG OF DYNAMICS IN PLACE.

FRONTAL BOUNDARY WILL FINALLY PUSH EAST OF THE CWA LATER IN THE
AFTERNOON OR EARLY EVENING ON FRIDAY...WITH CHANCES FOR SHOWERS AND
STORMS CONTINUING MAINLY ACROSS THE SOUTH. ANOTHER DISTURBANCE WILL
DROP SOUTH INTO THE CWA TOMORROW NIGHT...FOR AN INCREASED CHANCE FOR
SHOWERS/STORMS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SOME TIMING DIFFICULTIES NOW EXIST WITH THE EXIT OF THE FIRST COLD
FRONT FRIDAY MORNING AND THE ARRIVAL OF THE SECOND COLD
FRONT/SURFACE LOW IN OUR AREA LATE FRIDAY AND FRIDAY NIGHT.
QUESTIONS ALSO ARISE IN THE OVERALL STATE OF THE MOISTURE AND
INSTABILITY BEHIND THESE SYSTEMS INTO THE WEEKEND...LEADING TO A
LOWER CONFIDENCE IN THE OVERALL SHORT TERM FORECAST THIS MORNING.

THERE WILL NOT BE TOO MUCH CHANGE IN THE AIRMASS FROM FRIDAY MORNING
INTO FRIDAY EVENING...AND SHOULD GET RECOVERY TIME AFTER ANY
PREVIOUS NIGHT CONVECTION. GOOD INSTABILITY THROUGH ABOUT 600MB
FRIDAY AFTERNOON AND EVENING...BUT LAPSE RATES DROP OFF ABOVE. HAVE
GONE AGGRESSIVE WITH THE POTENTIAL OF THUNDER TO POP RATIO IN THE
FORECAST...BUT THIS MAY PROVE TO BE SLIGHTLY OVERDONE.

WITH THE PASSAGE OF THE SECOND LOW PRESSURE SYSTEM AND THE 500MB
TROUGH AXIS...THE AREA WILL FIND ITSELF IN THE FAMILIAR TERRITORY OF
THE NORTHWEST FLOW ALOFT...BUT WITH LESS ACTIVE RESULTS. WILL SEE
CONSIDERABLE DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
LATE FRIDAY NIGHT INTO SATURDAY...AND IN TERMS OF A RELATIVE
HUMIDITY SENSE...MAY NOT HAVE ENOUGH FUEL TO WORK WITH FOR STORMS
INTO THE WEEKEND. NAM AND ECMWF PAINT THE BETTER POTENTIAL FOR MCS
DEVELOPMENT WELL WEST OF HERE TOWARDS THE LOWER OHIO VALLEY IN THE
DEEPER MOISTURE. SREF POINTS TO LOW LAPSE RATES ABOVE THE BOUNDARY
LAYER SATURDAY...AND SIGNIFICANT CONVECTIVE INHIBITION.

THICKNESSES COME DOWN INTO THE WEEKEND...AND WILL SEE A CHANGE FROM
THE HOT WEATHER EXPECTED TODAY. STILL...LOOKING AT NORMAL TO
SLIGHTLY ABOVE NORMAL IN TERMS OF SPECIFICS GOING INTO SATURDAY AND
SUNDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL
NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN
COUNTIES ON SUNDAY.  LEFT POPS AOB 14 PCT FOR NOW.

MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY...
BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN.

NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...A COLD FRONT WILL APPROACH THE AREA
LATER THIS EVENING...ENTERING SOUTHEAST OHIO AROUND 00Z...NEAR THE
OHIO RIVER AROUND 09Z...AND ACROSS CENTRAL/SOUTHERN WV AROUND 12Z. OUT
AHEAD OF THE FRONT...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED...WITH
GUSTS OF UP TO 30 KTS POSSIBLE. IN ADDITION...SCATTERED STRONG
THUNDERSTORMS...WITH WIND GUSTS IN EXCESS OF 50-60 KTS EXPECTED IN
VICINITY OF STORMS...ALONG WITH HEAVY DOWNPOURS...WILL BEGIN TO
INCREASE IN COVERAGE...PARTICULARLY AFTER 21Z.  EXPECT IN
ADDITION TO STRONG WINDS...MVFR/IFR CONDITIONS IN VICINITY OF
STORMS AND OVERNIGHT AS BOUNDARY LAYER MOISTENS AND FRONTAL
BOUNDARY CONTINUES TO TREK SOUTH AND EAST.

MUCH OF THE CONVECTION WILL DIE OFF AFTER 09Z...ALTHOUGH ISOLD
STORMS WITH CONTINUED WIDESPREAD LOW VFR/MVFR AND LOCAL IFR CIGS WILL
CONTINUE...WITH SOME GRADUAL IMPROVEMENT AFTER 15Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS MAY VARY FROM FORECAST.
MVFR/IFR CONDITIONS/CIGS OVERNIGHT MAY BE MORE WIDESPREAD THAN
CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS
CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H =
HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M =
MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW:
TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M

AFTER 18Z FRIDAY...
IFR POSSIBLE IN CONVECTION AND LINGERING LOW CIGS FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>026-029>031.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...26
LONG TERM...KTB
AVIATION...SL
Hazardous weather outlook, Jul 26, 6:32 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT THU JUL 26 2012

KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-029>031-272245-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-
632 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-WVZ005-013-024>026-272245-
CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
632 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-032-037>040-047-272245-
CLAY-BRAXTON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
632 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-272245-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
632 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-272245-
POCAHONTAS-
632 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 5:43 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
543 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     NEW LEXINGTON           39.71N  82.21W
07/26/2012                   PERRY              OH   911 CALL CENTER

            TREES AND POWERLINES DOWN IN THE TOWN OF NEW
            LEXINGTON...TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1200438

TAX
Local storm report, Jul 26, 5:56 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     MIDDLEBOURNE            39.49N  80.91W
07/26/2012                   TYLER              WV   911 CALL CENTER

            TWO TREES DOWN IN THE TOWN OF MIDDLEBOURNE. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1200439

TAX
Local storm report, Jul 26, 6:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 N WELLSTON            39.13N  82.54W
07/26/2012                   JACKSON            OH   TRAINED SPOTTER

            TREE DOWN ON A CAR ON STATE ROUTE 93 NORTH OF
            WELLSTON...ONE INDIVIDUAL TRAPPED IN THE VEHICLE.
            UNKNOWN INJURIES. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1200440

TAX
Local storm report, Jul 26, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     WELLSTON                39.12N  82.54W
07/26/2012                   JACKSON            OH   911 CALL CENTER

            TREES DOWN IN WELLSTON

&&

EVENT NUMBER RLX1200441

TAX
Local storm report, Jul 26, 6:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     2 SW ALBANY             39.21N  82.22W
07/26/2012  M75 MPH          ATHENS             OH   AWOS

&&

EVENT NUMBER RLX1200442

TAX
Local storm report, Jul 26, 6:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
638 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FUNNEL CLOUD     MARIETTA                39.42N 81.53W
07/26/2012                   WASHINGTON         OH   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:24 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Tyler51 min
Jul 26, 6:03 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood57 min
Jul 26, 7:10 PM EDTSevere Thunderstorm WarningRLXCabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more50 min
Jul 26, 7:16 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 8 more44 min
Jul 26, 7:26 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Wayne49 min
Jul 26, 7:58 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane47 min
Jul 26, 3:19 PM EDTSevere Thunderstorm WarningRLXMorgan21 min
Jul 26, 4:43 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton, Washington62 min
Jul 26, 5:19 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Vinton and 1 more56 min
Jul 26, 5:42 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Vinton, Washington63 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence40 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.